DOI 10.1186/s13256-026-05880-9
From antithyroid therapy to oral necrosis: oral manifestations of methimazole-induced agranulocytosis: a case report.
Аннотация
BACKGROUND
Methimazole is a widely used antithyroid medication with a well-documented risk of hematological adverse effects, particularly agranulocytosis. While systemic manifestations are well recognized, oral presentations are rare and often misdiagnosed. Reports of methimazole-induced oral necrosis in the literature are exceptionally scarce, making this case of significant clinical interest.
CASE PRESENTATION: This article reports a rare case of methimazole-induced agranulocytosis in a 42-year-old Tunisian woman, presenting with severe necrotizing stomatitis, gingival necrosis, and alveolar bone sequestration. Prompt discontinuation of methimazole, combined with systemic antibiotic therapy, antiseptic oral care, and interdisciplinary collaboration, led to progressive clinical improvement.
CONCLUSION
Dental professionals should maintain a high index of suspicion when evaluating unexplained gingival necrosis in patients receiving antithyroid therapy. Early recognition and multidisciplinary management are essential to prevent serious complications. This case highlights the importance of close monitoring of patients receiving methimazole and draws attention to the potential albeit rare risk of developing oral necrosis.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.